Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ \mathcal{T}$ measure of Cartesian product sets

Author: Lawrence R. Ernst
Journal: Proc. Amer. Math. Soc. 49 (1975), 199-202
MSC: Primary 28A75
MathSciNet review: 0367162
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proven that there exists a subset $ A$ of Euclidean $ 2$-space such that the $ 2$-dimensional $ \mathcal{T}$ measure of the Cartesian product of an interval of unit length and $ A$ is greater than the $ 1$-dimensional $ \mathcal{T}$ measure of $ A$. This shows that $ \mathcal{T}$ measure does not extend to Euclidean $ 3$-space the relation that area is the product of length by length. As corollaries, new proofs of some related but previously known results are obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A75

Retrieve articles in all journals with MSC: 28A75

Additional Information

Keywords: $ 1$-dimensional measures, $ 2$-dimensional measures, Cartesian product sets, $ \mathcal{T}$ measure, Hausdorff measure, spherical measure, Carathéodory measure
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society